How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: OB GYN
Satisfied Customers: 2790
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your OB GYN Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have been taking seasonique birth control little over a

Customer Question

Hi, I have been taking seasonique birth control for a little over a year now and have never really had problems. Often, I barely get my period during the placebo time. However right now, I have not missed or been late for any pills but have been dealing with spotting that just won't stop for the past week and a half. Although it is not particularly heavy, I'm having really bad cramps and it doesn't seem to be coming to an end. My gynecologist has no appointments available for the next two weeks. what should i do??? I've heard of taking two pills per day to up the hormone levels, should I try this? Or should I just skip to the placebo pills and get my regular period? Please help!!
Submitted: 3 months ago.
Category: OB GYN
Expert:  Dr. Muneeb Ali replied 3 months ago.


Im sorry to hear about your symptoms. Now spotting can be normal when you start off using birth control pills but since you have developed the spotting after a year of using them then it is possible that there is an underlying cause for the issue. the first one which comes to mind is that you could have developed an infection in the female reproductive tract, this would cause abdominal cramps as well as well the spotting. it can also cause urinary symptoms like increased frequency, burning or even change in teh color. Vaginal discharge is also common with infections of these sort. This could be pelvic inflammatory disease.

Now i would NOT recommend increasing the dose of your birth control pills or even skipping to the placebo pills, you need a pelvic examination and possibly a pelvic ultrasound. The best solution here would be to go to urgent care if your gynaecologist cant fit you in. It is important to get evaluated and have this ruled out before you consider doing anything else.

Do you have any more questions?Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,
Expert:  Dr. Muneeb Ali replied 3 months ago.

Would you to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.